Certain Abbott brand powdered infant formula products recalled due to possible Cronobacter sakazakii and Salmonella
Do not consume, use, sell, serve, or distribute the recalled products
|Abbott||Similac Advance Step 1 Milk-Based Iron-Fortified Infant Formula Powder||964 g||0 55325 00163 8||L28174SH0
|Abbott||Similac Advance Step 2 Milk-Based Iron-Fortified and Calcium-Enriched Infant Formula Powder||964 g||0 55325 00164 5||L31496SH0
|Abbott||Similac Alimentum Step 1 Hypoallergenic Infant Formula Powder||400 g||0 55325 00061 7||L35026Z26|
|Abbott||Similac Advance Step 2 Milk-Based Iron-Fortified and Calcium-Enriched Infant Formula Powder||658 g||0 55325 00077 8||L27887SH0
Shoppers Drug Mart is recalling certain Abbott brand powdered infant formula products from the marketplace due to possible Cronobacter sakazakii and Salmonella contamination. The products were previously recalled on February 17, 2022 and some units were sold via on-line in error.
What you should do
- If you think you became sick from consuming a recalled product, call your doctor
- Check to see if you have the recalled products in your home or establishment
- Do not consume the recalled products
- Recalled products should be thrown out or returned to the location where they were purchased
Food contaminated with Cronobacter sakazakii may not look or smell spoiled but can still make you sick. Although Cronobacter sakazakii is not commonly linked to human illness, in rare cases it can cause serious or fatal infections. Cronobacter sakazakii can cause rare bloodstream and central nervous system infections and has been associated with severe intestinal infection (necrotizing enterocolitis) and blood poisoning (sepsis), especially in newborns.
Food contaminated with Salmonella may not look or smell spoiled but can still make you sick. Young children, pregnant women, the elderly and people with weakened immune systems may contract serious and sometimes deadly infections. Healthy people may experience short-term symptoms such as fever, headache, vomiting, nausea, abdominal cramps and diarrhea. Long-term complications may include severe arthritis.
Previous recalls or alerts
This recall was triggered a consumer complaint.
There have been reported illnesses in the United States associated with the consumption of these products. However, there have been no reported illnesses in Canada associated with the consumption of these products.
What is being done
The Canadian Food Inspection Agency (CFIA) is conducting a food safety investigation, which may lead to the recall of other products. If other high-risk products are recalled, the CFIA will notify the public through updated food recall warnings.
The CFIA is verifying that industry is removing the recalled products from the marketplace.
Shoppers Drug Mart